Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 43, NWS Paducah, KY

April 28, 2016Johnson County, Pulaski County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Apr 28, 2016, 1:56 AM CDT for Johnson County, Pulaski County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2016, 1:56 AM CDT (06:56 UTC)
Expired
Apr 28, 2016, 2:20 AM CDT
In force
24 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Johnson County, IL, Pulaski County, IL

The radar

The Paducah radar (KPAH), 31 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1503 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

685 
WUUS53 KPAH 280656
SVRPAH
ILC087-153-280730-
/O.NEW.KPAH.SV.W.0043.160428T0656Z-160428T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
156 AM CDT THU APR 28 2016

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PULASKI COUNTY IN SOUTHERN ILLINOIS...
  SOUTHWESTERN JOHNSON COUNTY IN SOUTHERN ILLINOIS...

* UNTIL 230 AM CDT

* AT 155 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KARNAK...OR 12
  MILES SOUTHWEST OF VIENNA...MOVING EAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  KARNAK...ULLIN...OLMSTED...NEW GRAND CHAIN AND BELKNAP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3733 8922 3734 8916 3732 8890 3730 8893
      3723 8893 3723 8894 3722 8894 3723 8897
      3723 8900 3720 8905 3718 8911
TIME...MOT...LOC 0655Z 263DEG 28KT 3729 8907 

HAIL...1.00IN
WIND...<50MPH
 
$$
3 follow-up statements
209 
WWUS53 KPAH 280704
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
204 AM CDT THU APR 28 2016

ILC087-153-280730-
/O.CON.KPAH.SV.W.0043.000000T0000Z-160428T0730Z/
PULASKI IL-JOHNSON IL-
204 AM CDT THU APR 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHEASTERN PULASKI AND SOUTHWESTERN JOHNSON COUNTIES...

AT 203 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED JUST NORTH AND
WEST OF KARNAK...OR 9 MILES SOUTHWEST OF VIENNA...MOVING EAST AT 45
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
KARNAK...OLMSTED...NEW GRAND CHAIN AND BELKNAP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3732 8890 3730 8893 3723 8893 3723 8894
      3722 8894 3723 8897 3723 8900 3720 8905
      3718 8911 3734 8910
TIME...MOT...LOC 0703Z 263DEG 28KT 3730 8899 

HAIL...1.00IN
WIND...<50MPH
 
$$
380 
WWUS53 KPAH 280713
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
213 AM CDT THU APR 28 2016

ILC087-153-280730-
/O.CON.KPAH.SV.W.0043.000000T0000Z-160428T0730Z/
PULASKI IL-JOHNSON IL-
213 AM CDT THU APR 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHEASTERN PULASKI AND SOUTH CENTRAL JOHNSON COUNTIES...

AT 213 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KARNAK...OR 7
MILES SOUTH OF VIENNA...MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
KARNAK...NEW GRAND CHAIN AND BELKNAP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3732 8890 3730 8893 3723 8893 3723 8894
      3722 8894 3723 8897 3723 8900 3733 8901
TIME...MOT...LOC 0713Z 263DEG 28KT 3731 8889 

HAIL...1.00IN
WIND...<50MPH
 
$$
461 
WWUS53 KPAH 280720
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
220 AM CDT THU APR 28 2016

ILC087-153-280729-
/O.CAN.KPAH.SV.W.0043.000000T0000Z-160428T0730Z/
PULASKI IL-JOHNSON IL-
220 AM CDT THU APR 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PULASKI AND SOUTH
CENTRAL JOHNSON COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.  HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

LAT...LON 3732 8890 3730 8893 3723 8893 3723 8894
      3722 8894 3723 8897 3723 8900 3733 8901
TIME...MOT...LOC 0717Z 263DEG 28KT 3732 8883 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:23 PM CDT, 7 hours 33 minutes earlier.

Area forecast discussion, Apr 27, 6:23 PM CDT, 7 hours 33 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
623 PM CDT WED APR 27 2016

.UPDATE...
Issued at 623 PM CDT Wed Apr 27 2016

Updated aviation section for 00z TAF package.

&&

.SHORT TERM...(Tonight through Friday night)
Issued at 244 PM CDT Wed Apr 27 2016

Models still indicate showers and thunderstorms will be developing
by late this afternoon and will continue into this evening as an
area of low pressure surges out ahead of the approaching cold
front. Not sure of how widespread the convective activity will be,
but for now will go with high chance west to likely pops east late
today into this evening, and make some adjustments as things
develop. Showers and storms should be ending along and west of
the Mississippi River by around midnight, and across the rest of
the PAH forecast area by daybreak as the cold front pushes east of
our region Thursday morning. ECMWF is a little slower with the
cold front, but all the models in general have been a little off
in the timing with this system, so will just go dry after 12z
Thursday for now and make adjustments as needed.

We should see a brief break in our unsettled weather pattern
Thursday into Thursday night as a weak upper level ridge slides
across the area. By 12z Friday, models show a surface low over
the Southern Plains and a warm front lifting northward toward our
region. ECMWF and GFS are in good agreement spreading some
showers and storms into southwest portions of the PAH forecast
area by Friday afternoon, with showers and storms spreading
northeast across our entire region Friday night. Went with chance
pops for our southwest on Friday, the likely southwest to good
chance northeast for Friday night.

It will remain warm into tonight, and the air behind the cold
front is not much cooler than our current air mass, so
temperatures will only drop back a few degrees for Thursday into
Friday night.

.LONG TERM...(Saturday through Wednesday)
Issued at 244 PM CDT Wed Apr 27 2016

At the beginning of the period, a complex pattern over the west US
will be characterized by a couple of lows over the Intermountain
West and Plains. A warm front will be in the vicinity. Will maintain
high PoPs for convection Saturday through Saturday night as energy
ejects ENE across the region from the trof to our west. PoPs for
convection will linger into Sunday. For the Monday through Wednesday
time frame, confidence lowers considerably with respect to the
evolution of the mid tropospheric flow pattern. Will leave a slight
chance of showers in for Tuesday/Wednesday as multiple solutions
suggest the chance. Other periods will be dry for now. However,
there will likely be adjustments to minimal PoP chances. Used a
blend of operational and ensemble MOS with our existing numbers for
temperatures.

&&

.AVIATION...
Issued at 623 PM CDT Wed Apr 27 2016

SHRA/TSRA will continue at KEVV/KOWB through approximately 03z,
accompanied by predominantly MVFR conditions. After 03z, VFR
conditions are expected. VFR conditions expected at KCGI/KPAH
through the TAF period. Winds will be from the south around 10
kts, becoming southwest to west around 5 kts around 06z, then
increasing to around 10 kts after 14z.|

&&

.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...RST
LONG TERM...CN
AVIATION...RST
Hazardous weather outlook, Apr 27, 7:57 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
757 PM CDT WED APR 27 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
757 PM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

EVEN THOOUGH THE SLIGHT RISK HAS BEEN CANCELLED...THERE REMAINS
AN ISOLATED CHANCE OF SEVERE THUNDERSTORMS TONIGHT. DAMAGING WINDS
AND HAIL WILL BE THE MAIN THREAT BUT A TORNADO CANT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE FORECAST THIS WEEKEND AND MAY INCLUDE
HEAVY RAIN AND SEVERE WEATHER HAZARDS AS WELL.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Apr 27, 9:08 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
908 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     MAYFIELD                36.74N 88.65W
04/27/2016                   GRAVES             KY   LAW ENFORCEMENT

            2 TREES DOWN

0415 PM     FUNNEL CLOUD     1 W MORTONS GAP         37.24N 87.49W
04/27/2016                   HOPKINS            KY   TRAINED SPOTTER

            JUST WEST OF MORTONS GAP

0432 PM     HAIL             SMITHLAND               37.14N 88.40W
04/27/2016  E0.75 INCH       LIVINGSTON         KY   EMERGENCY MNGR

0433 PM     TORNADO          EARLINGTON              37.27N 87.52W
04/27/2016                   HOPKINS            KY   LAW ENFORCEMENT

            ON THE GROUND NEAR EARLINGTON

0445 PM     TSTM WND DMG     7 NNE BENTON            36.95N 88.31W
04/27/2016                   MARSHALL           KY   LAW ENFORCEMENT

            TREES DOWN ACROSS ROADS RURAL AREAS.

0445 PM     TSTM WND DMG     7 NNE BENTON            36.95N 88.31W
04/27/2016                   MARSHALL           KY   LAW ENFORCEMENT

            TREES DOWN ACROSS ROADS RURAL AREAS.

0447 PM     FUNNEL CLOUD     3 NW GREENVILLE         37.24N 87.22W
04/27/2016                   MUHLENBERG         KY   TRAINED SPOTTER

            CANNOT SEE WHETHER REACHING THE GROUND DUE TO TREES

0454 PM     FUNNEL CLOUD     2 N GREENVILLE          37.24N 87.18W
04/27/2016                   MUHLENBERG         KY   TRAINED SPOTTER

0500 PM     HAIL             BREMEN                  37.36N 87.22W
04/27/2016  E1.00 INCH       MUHLENBERG         KY   PUBLIC

0506 PM     HAIL             BREMEN                  37.36N 87.22W
04/27/2016  E0.88 INCH       MUHLENBERG         KY   TRAINED SPOTTER

0511 PM     HAIL             2 N CENTRAL CITY        37.32N 87.13W
04/27/2016  E1.00 INCH       MUHLENBERG         KY   EMERGENCY MNGR

0513 PM     HAIL             BREMEN                  37.36N 87.22W
04/27/2016  E1.75 INCH       MUHLENBERG         KY   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL ALSO REPORTED IN MOORMAN

0515 PM     TORNADO          3 N SLAUGHTERS          37.53N 87.50W
04/27/2016                   WEBSTER            KY   TRAINED SPOTTER

            BRIEF TORNADO TOUCHDOWN.

0515 PM     FUNNEL CLOUD     5 NW PRINCETON          37.16N 87.95W
04/27/2016                   CALDWELL           KY   TRAINED SPOTTER

0520 PM     FUNNEL CLOUD     CENTRAL CITY            37.30N 87.13W
04/27/2016                   MUHLENBERG         KY   LAW ENFORCEMENT

            REPORTED AT CENTRAL CITY ELEMENTARY SCHOOL

0523 PM     FLOOD            4 NW CENTRAL CITY       37.34N 87.18W
04/27/2016                   MUHLENBERG         KY   LAW ENFORCEMENT

            WATER OVER BILLY DRAKE ROAD

0551 PM     FLASH FLOOD      DIXON                   37.52N 87.69W
04/27/2016                   WEBSTER            KY   EMERGENCY MNGR

            FLASH FLOODING BEING REPORTED COUNTY-WIDE.

0552 PM     FUNNEL CLOUD     HANSON                  37.42N 87.47W
04/27/2016                   HOPKINS            KY   FIRE DEPT/RESCUE

0601 PM     FLASH FLOOD      HENDERSON               37.84N 87.58W
04/27/2016                   HENDERSON          KY   BROADCAST MEDIA

            ALTERNATE 41 AND 425 IS FLOODED.

0603 PM     FLASH FLOOD      EVANSVILLE              37.98N 87.54W
04/27/2016                   VANDERBURGH        IN   BROADCAST MEDIA

            TWO VEHICLES IN HIGH WATER AT MAIN AND DIVISION

0616 PM     FLASH FLOOD      EVANSVILLE              37.98N 87.54W
04/27/2016                   VANDERBURGH        IN   LAW ENFORCEMENT

            FLOODING REPORTED ALONG LLOYD EXPRESSWAY. REPORTS OF A
            FEW WATER RESCUES.

0617 PM     FLASH FLOOD      HENDERSON               37.84N 87.58W
04/27/2016                   HENDERSON          KY   LAW ENFORCEMENT

            SEVERAL CITY STREETS FLOODED...PORTIONS OF INGRAM ROAD
            IMPASSABLE.

0630 PM     LIGHTNING        HANSON                  37.42N 87.47W
04/27/2016                   HOPKINS            KY   TRAINED SPOTTER

            STRUCTURE FIRE

0635 PM     TSTM WND DMG     OWENSBORO               37.76N 87.12W
04/27/2016                   DAVIESS            KY   EMERGENCY MNGR

            TRAILER ROLLED OVER AND DESTROYED ON KEENLAND PARKWAY

0645 PM     TORNADO          OWENSBORO               37.76N 87.12W
04/27/2016                   DAVIESS            KY   TRAINED SPOTTER

            KEENLAND PARKWAY IN OWENSBORO

0649 PM     FLASH FLOOD      OWENSBORO               37.76N 87.12W
04/27/2016                   DAVIESS            KY   AMATEUR RADIO

            WEST 9TH AND PARRISH STREET IS FLOODED.

0655 PM     FLASH FLOOD      OWENSBORO               37.76N 87.12W
04/27/2016                   DAVIESS            KY   AMATEUR RADIO

            4TH AND CEDAR TOTALLY UNDER WATER

0658 PM     FLASH FLOOD      CORYDON                 37.79N 87.71W
04/27/2016                   HENDERSON          KY   TRAINED SPOTTER

            WATER SURROUNDING HOMES ON HIGHWAY 136

&&

DLL
Local storm report, Apr 27, 10:09 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1009 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       EVANSVILLE              37.98N 87.54W
04/27/2016  M1.50 INCH       VANDERBURGH        IN   PUBLIC

            1.5 INCHES OF RAIN FELL BETWEEN 530 PM AND 630 PM. 2.9
            INCHES IN PAST 24 HOURS.

&&

GREGM
Special weather statement, Apr 27, 11:49 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1149 PM CDT WED APR 27 2016

ILZ084-085-280515-
JACKSON IL-WILLIAMSON IL-
1149 PM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND
SOUTHWESTERN WILLIAMSON COUNTIES UNTIL 1215 AM CDT...

AT 1149 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CARBONDALE...MOVING EAST AT 45 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARBONDALE...MARION...HERRIN...CARTERVILLE...CRAINVILLE...CEDAR LAKE AREA
AND MAKANDA.

LAT...LON 3760 8902 3760 8932 3774 8934 3775 8899
TIME...MOT...LOC 0449Z 261DEG 38KT 3767 8922
Special weather statement, Apr 28, 12:10 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1210 AM CDT THU APR 28 2016

ILZ084-085-088-280600-
UNION IL-JACKSON IL-WILLIAMSON IL-
1210 AM CDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...WILLIAMSON
AND NORTHERN UNION COUNTIES UNTIL 100 AM CDT...

AT 1209 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CRAINVILLE...OR NEAR CARTERVILLE...MOVING EAST AT 40 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

ADDITIONAL STORM ACTIVITY WAS MOVING FROM AROUND GRAND TOWER EAST
TOWARD ALTO PASS. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARBONDALE...MARION...HERRIN...MURPHYSBORO...CARTERVILLE...JOHNSTON CITY...
CRAINVILLE...CAMBRIA...COBDEN...ENERGY...GRAND TOWER...PITTSBURG...CREAL
SPRINGS...CEDAR LAKE AREA...LAKE OF EGYPT AREA...MAKANDA...ALTO PASS...
STONEFORT...WHITEASH AND GORHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3760 8871 3760 8904 3755 8905 3750 8949
      3754 8952 3758 8952 3758 8949 3760 8948
      3764 8952 3769 8952 3771 8955 3787 8877
      3786 8871
TIME...MOT...LOC 0509Z 249DEG 29KT 3772 8904
Special weather statement, Apr 28, 12:39 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1239 AM CDT THU APR 28 2016

MOZ076-087-280600-
PERRY MO-CAPE GIRARDEAU MO-
1239 AM CDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAPE GIRARDEAU AND
SOUTHEASTERN PERRY COUNTIES UNTIL 100 AM CDT...

AT 1238 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GRAND TOWER...OR 14 MILES SOUTHWEST OF MURPHYSBORO...MOVING NORTHEAST
AT 45 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALTENBURG...FROHNA AND POCAHONTAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3770 8953 3769 8951 3764 8952 3760 8948
      3758 8948 3758 8952 3754 8952 3750 8949
      3748 8968 3767 8968 3771 8956
TIME...MOT...LOC 0538Z 240DEG 49KT 3764 8954
Special weather statement, Apr 28, 1:34 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
134 AM CDT THU APR 28 2016

ILZ085-088-089-092-093-280700-
UNION IL-PULASKI IL-WILLIAMSON IL-JOHNSON IL-ALEXANDER IL-
134 AM CDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PULASKI...NORTH CENTRAL
ALEXANDER...WILLIAMSON...EASTERN UNION AND JOHNSON COUNTIES UNTIL 200
AM CDT...

AT 133 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
DONGOLA...OR 10 MILES SOUTHEAST OF ANNA...MOVING EAST AT 50 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MARION...HERRIN...CARTERVILLE...ANNA...JOHNSTON CITY...JONESBORO...VIENNA...
CRAINVILLE...CAMBRIA...ENERGY...GOREVILLE...HURST...DONGOLA...TAMMS...
PITTSBURG...CREAL SPRINGS...KARNAK...LAKE OF EGYPT AREA...ULLIN AND
STONEFORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3734 8871 3734 8890 3732 8890 3731 8892
      3729 8893 3719 8938 3760 8921 3760 8915
      3786 8915 3786 8871
TIME...MOT...LOC 0633Z 252DEG 42KT 3733 8915

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 11:25 PM CDTSevere Thunderstorm WarningPAHJackson20 min
Apr 27, 11:49 PM CDTSpecial Weather StatementPAHWilliamson26 min
Apr 28, 12:10 AM CDTSpecial Weather StatementPAHWilliamson50 min
Apr 28, 1:34 AM CDTSpecial Weather StatementPAHJohnson, Union, Williamson26 min
Apr 28, 2:10 AM CDTSpecial Weather StatementPAHJohnson, Massac, Pope50 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.